Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 6, 2008, 8:17 PM CDT for Dickens County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2008, 8:17 PM CDT (01:17 UTC)
- Expired
- May 6, 2008, 9:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Dickens County, TX
The radar
The Lubbock radar (KLBB), 98 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 8:38 PM CDT | FLASH FLOOD | Spur, TX | FIRE CHIEF REPORTED 14 TO 16 INCHES OF RUNNING WATER IN THE CITY STREETS OF SPUR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1354 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLUB 070122
FFWLUB
TXC125-070215-
/O.NEW.KLUB.FF.W.0001.080507T0117Z-080507T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
817 PM CDT TUE MAY 6 2008
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DICKENS COUNTY IN NORTHWEST TEXAS.
* UNTIL 915 PM CDT
* AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN IN EXCESS OF 2 INCHES HAS FALLEN OVER THE LAST HALF
HOUR. THIS THUNDERSTORM WAS LOCATED NEAR SPUR...OR ABOUT 9
MILES SOUTH OF DICKENS...MOVING NORTHEAST AT 19 MPH.
* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING FROM THIS STORM INCLUDE
SPUR...AFTON AND DICKENS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3383 10078 3377 10055 3354 10053 3341 10084
3351 10103
TIME...MOT...LOC 0117Z 228DEG 16KT 3350 10083
$$1 follow-up statement
000
WGUS74 KLUB 070206
FFSLUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
904 PM CDT TUE MAY 6 2008
TXC125-070215-
/O.CON.KLUB.FF.W.0001.000000T0000Z-080507T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DICKENS TX-
904 PM CDT TUE MAY 6 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
DICKENS COUNTY...
AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF SPUR...OR ABOUT 8 MILES SOUTHEAST OF
DICKENS...MOVING NORTH AT 23 MPH. THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAS MOVED NORTHEAST INTO KING COUNTY...BUT RUNOFF WILL
CONTINUE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR THE PANHANDLE AND NORTHWEST TEXAS. A TORNADO WATCH ALSO REMAINS
IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING FOR THE PANHANDLE AND
NORTHWEST TEXAS.
LAT...LON 3383 10078 3377 10055 3354 10053 3341 10084
3351 10103
TIME...MOT...LOC 0204Z 188DEG 20KT 3354 10076
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:49 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 6, 3:49 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 349 PM CDT TUE MAY 6 2008 .SHORT TERM... THE PRIMARY CONCERN THROUGH THE SHORT TERM PERIOD REMAINS TONIGHT/S SEVERE WEATHER POTENTIAL. THE LATEST SATELLITE/RADAR IMAGERY SHOWS CONVECTIVE ACTIVITY INCREASING IN VERTICAL DEVELOPMENT AND COVERAGE...CONCENTRATED ALONG A LINE FROM NEAR CLOVIS TO HOBBS. THIS APPEARS TO BE THE CORRIDOR IN WHICH DIURNAL MIXING IS TIGHTENING A DRYLINE. AT LEAST ONE...POSSIBLY TWO...NORTHWEST TO SOUTHEAST ORIENTED BOUNDARIES ALSO APPEAR TO BE EVOLVING IN THE CU FIELD OVER THE WESTERN SOUTH PLAINS. THIS IS IN THE SUSPECTED VICINITY OF AN OUTFLOW BOUNDARY REMNANT FROM OVERNIGHT CONVECTION AND POSSIBLY EVIDENCE OF A DIFFERENTIAL HEATING BOUNDARY RESULTANT SOUTH OF TODAY/S CENTRAL/NORTHERN SOUTH PLAINS CLOUD COVER. GENERALLY EXPECT STORMS TO DEVELOP VICINITY THE TEXAS/NEW MEXICO BORDER DURING THE NEXT 1 TO 3 HOURS. SOME OF THESE STORMS MAY BE SUPERCELLULAR...PLEASE REFER TO TORNADO WATCH 267. THE COVERAGE OF STORMS/RAIN SHOULD INCREASE OVER THE WESTERN/CENTRAL SOUTH PLAINS DURING THE EVENING HOURS AS A LLJ DEVELOPS AND EFFECTIVELY HELPS TO SPREAD/PROPAGATE CONVECTION EASTWARD. SUFFICIENT SHEAR/INSTABILITY WILL REMAIN IN PLACE TO JUSTIFY A CONTINUED SEVERE WEATHER THREAT...INCLUDING DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO. THE RISK FOR CONVECTION WILL BEGIN TO TRANSLATE EASTWARD...ALTHOUGH GRADUALLY...DURING THE OVERNIGHT/EARLY WEDNESDAY MORNING TIMEFRAME AS THE UA LOW PROPAGATES OVER THE SOUTHERN ROCKIES. COLD CORE ALOFT IS EXPECTED TO TRANSLATE OVER THE SOUTH PLAINS DURING THE DAY...WITH A CHANCE OF SHOWERS/THUNDERSTORMS PERSISTING...ESPECIALLY OVER THE NORTHEASTERN HALF OF THE FORECAST AREA. HOWEVER...RELATIVELY BREEZY WESTERLY WINDS WILL LIKELY OVERSPREAD THE WESTERN/CENTRAL ZONES AS A DRY SLOT WRAPS THROUGH THE SOUTHERN PORTION OF THE LOW. .LONG TERM... DRY CONDITIONS EXPECTED THROUGH EXTENDED PERIOD. UPPER LOW MOVING ACROSS THE REGION WEDNESDAY TO BE OVER CENTRAL OKLAHOMA BY EARLY EVENING WITH THE POSSIBILITY OF SOME WRAP AROUND SHOWERS OVER OUR NORTHEAST ZONES WEDNESDAY EVENING. NEAR ZONAL FLOW ALOFT INTO END OF THE WEEK WITH WEAK QUASI-STATIONARY FRONT OSCILLATING BETWEEN WESTERN OKLAHOMA AND OUR NORTHEAST ZONES. DRY...DOWNSLOPE FLOW IS EXPECTED WEST OF FRONTAL BOUNDARY. ALSO WITH LITTLE IN WAY OF MOISTURE AS DRY LINE REMAINS TO OUR EAST...NO PRECIPITATION IS EXPECTED. A STRONG SHORTWAVE MOVING FROM THE PACIFIC NORTHWEST INTO THE CENTRAL PLAINS BY SATURDAY EVENING WILL DRIVE THE FRONT SOUTHWARD ACROSS THE AREA SUNDAY NIGHT. THUS AFTER ABOVE NORMAL TEMPERATURES THURSDAY INTO SATURDAY...SUNDAY TO BE SLIGHTLY COOLER...WITH TEMPERATURES DROPPING BACK INTO THE UPPER 70S TO LOWER 80S. TEMPERATURES TO QUICKLY REBOUND ON MONDAY AS AN UPPER LEVEL RIDGE MOVES TOWARD EAST TEXAS...WITH FLOW ALOFT BECOMING SOUTHWEST AS ANOTHER SHORTWAVE DIVES DOWN INTO THE SOUTHERN ROCKIES LATE TUESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 56 75 50 85 51 / 60 20 10 0 0 TULIA 58 76 50 84 53 / 60 20 10 0 0 PLAINVIEW 58 78 51 87 53 / 60 20 10 0 0 LEVELLAND 58 80 53 90 54 / 60 20 10 0 0 LUBBOCK 58 77 54 90 56 / 60 20 10 0 0 DENVER CITY 58 86 54 92 56 / 60 10 10 0 0 BROWNFIELD 58 85 55 92 55 / 60 20 10 0 0 CHILDRESS 65 76 54 87 60 / 60 50 20 0 0 SPUR 64 79 53 90 58 / 50 30 10 0 0 ASPERMONT 67 88 56 90 63 / 50 40 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20/08
Hazardous weather outlook, May 6, 2:48 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 248 PM CDT TUE MAY 6 2008 TXZ021>044-072000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 248 PM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT OVER ALL OF THE WEST TEXAS SOUTH PLAINS REGION. ISOLATED STORMS WILL LIKELY DEVELOP LATE THIS AFTERNOON WITHIN THE CORRIDOR ROUGHLY BETWEEN THE NEW MEXICO STATE LINE AND THE INTERSTATE 27 AND HIGHWAY 87. STORMS WILL LIKELY BECOME MORE SCATTERED DURING THE EARLY EVENING HOURS. ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR SUPERCELLS. LARGE HAIL...DAMAGING WINDS... AND PERHAPS A FEW TORNADOES WILL BE POSSIBLE AS THUNDERSTORMS MOVE NORTHEASTWARD OVER THE SOUTH PLAINS AND ROLLING PLAINS TONIGHT. IF THUNDERSTORMS IMPACT AREAS AFFECTED BY THIS MORNING/S HEAVY RAINFALL...SOME ISOLATED FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, May 6, 7:59 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
759 PM CDT TUE MAY 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL HALFWAY 34.19N 101.95W
05/06/2008 E1.00 INCH HALE TX LAW ENFORCEMENT
&&
EVENT NUMBER 00018
JDVLocal storm report, May 6, 8:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
800 PM CDT TUE MAY 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 2 NNE FLOYDADA 34.01N 101.32W
05/06/2008 M74 MPH FLOYD TX MESONET
TEXAS TECH MESONET
&&
EVENT NUMBER 00019
02Local storm report, May 6, 8:01 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
801 PM CDT TUE MAY 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL KALGARY 33.41N 101.15W
05/06/2008 E1.00 INCH CROSBY TX TRAINED SPOTTER
QUARTER SIZE HAIL OCCURRED BETWEEN 747 AND 753 PM
&&
EVENT NUMBER 00020
JDVLocal storm report, May 6, 8:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
808 PM CDT TUE MAY 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 1 S OLTON 34.17N 102.14W
05/06/2008 E4.50 INCH LAMB TX LAW ENFORCEMENT
REPORT BY OLTON PD RELAYED BY LAMB COUNTY SO
&&
EVENT NUMBER 00021
02Local storm report, May 6, 8:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
814 PM CDT TUE MAY 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL SPUR 33.48N 100.86W
05/06/2008 E1.75 INCH DICKENS TX FIRE DEPT/RESCUE
SPUR FD FIREFIGHTER
&&
EVENT NUMBER 00022
02Local storm report, May 6, 8:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
817 PM CDT TUE MAY 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL SPUR 33.48N 100.86W
05/06/2008 E1.75 INCH DICKENS TX FIRE DEPT/RESCUE
&&
EVENT NUMBER 00023
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:02 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 43 min |
| May 6, 7:09 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 51 min |
| May 6, 7:14 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 31 min |
| May 6, 7:16 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 29 min |
| May 6, 7:24 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 21 min |
| May 6, 7:31 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 26 min |
| May 6, 7:33 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Floyd, Motley | 117 min |
| May 6, 7:37 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 53 min |
| May 6, 7:46 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 59 min |
| May 6, 7:50 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb | 10 min |
| May 6, 7:55 PM CDT | Areal Flood Advisory | LUB | Hale, Swisher | 65 min |
| May 6, 8:01 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 29 min |
| May 6, 8:12 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Motley, Swisher | 18 min |
| May 6, 8:19 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 56 min |
| May 6, 8:22 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King | 53 min |
| May 6, 8:31 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Swisher | 59 min |
| May 6, 8:36 PM CDT | Areal Flood Advisory | LUB | Briscoe | 54 min |
| May 6, 8:51 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 25 min |
| May 6, 8:59 PM CDT | Areal Flood Advisory | LUB | King | 61 min |
| May 6, 9:15 PM CDT | Severe Thunderstorm Warning | LUB | King | 45 min |
| May 6, 9:16 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 33 min |
| May 6, 9:18 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 42 min |
| May 6, 9:41 PM CDT | Areal Flood Advisory | LUB | Cochran, Hockley | 2 hr |
| May 6, 9:59 PM CDT | Severe Thunderstorm Warning | LUB | King | 43 min |
| May 6, 10:05 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 25 min |
| May 6, 10:14 PM CDT | Areal Flood Advisory | LUB | Yoakum | 2 hr |
| May 6, 10:24 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 36 min |
| May 6, 10:30 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 45 min |
| May 6, 10:36 PM CDT | Areal Flood Advisory | LUB | Hale, Lamb | 114 min |
| May 6, 10:37 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry, Yoakum | 38 min |
| May 6, 11:14 PM CDT | Areal Flood Advisory | LUB | Lubbock, Lynn, Terry | 2 hr |
| May 7, 12:31 AM CDT | Areal Flood Advisory | LUB | Crosby, Floyd, Garza | 119 min |
| May 7, 1:29 AM CDT | Areal Flood Advisory | LUB | Dickens, Motley | 2 hr |
| May 7, 1:35 AM CDT | Severe Thunderstorm Warning | LUB | Dickens | 40 min |
| May 7, 1:59 AM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 30 min |
| May 7, 2:02 AM CDT | Areal Flood Advisory | LUB | Lynn, Terry | 118 min |
| May 7, 2:08 AM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 52 min |
| May 7, 3:19 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 26 min |
| May 7, 3:32 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Lamb | 26 min |
| May 7, 3:39 AM CDT | Severe Thunderstorm Warning | LUB | Floyd | 24 min |
| May 7, 4:02 AM CDT | Severe Thunderstorm Warning | LUB | Lamb | 43 min |
| May 7, 4:39 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 44 min |
| May 7, 5:30 AM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 45 min |
| May 7, 11:51 AM CDT | Severe Thunderstorm Warning | LUB | Hockley | 24 min |
| May 7, 12:13 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 62 min |
| May 7, 12:39 PM CDT | Areal Flood Advisory | LUB | Lubbock | 2 hr |
| May 7, 1:16 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 10 min |
| May 7, 1:18 PM CDT | Areal Flood Advisory | LUB | Crosby | 117 min |
| May 7, 2:25 PM CDT | Severe Thunderstorm Warning | LUB | King | 35 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.